T Nation

Started TRT, Would Appreciate Some Help

Hi gents first time post here, sorry for this being long but I am after some assistance from you all if possible.

My name’s Simon 42 years old, last July I started on TRT as I was feeling dreadful no energy, no libido poor strength in erections ( this is prob since the age of 20) and more common sides of low T.

So I went to a private pharmacy had my test level and prostate checked the later was fine my test level came back as 3. Yes 3.

So I started on 50mg testogel a day, i did feel better almost instantly and after 8 weeks my test level raised to 22 which was great.
Just I wasn’t keen on the method of application as I love to give my child a big hug in the morning and was feared of passing any gel on to her and onto the wife.

So I paid privately a lot of money for injections which I started in October. I took 150mg test E every 5 days at first but was told to take 150mg every 7 days as my readings were high.
Now on this I felt amazing I really did had loads of energy my body started to change I could see more muscle starting to appear but more importantly my erections confidence and energy felt great I felt human again started to go the gym and run.

Now here’s the thing from the very first injection I had this like cotton wool labyrinthitus kind of feeling in my head not dizzy but kind of like you get after a few beers and you start feeling tipsy.
I was fine before I started on the injections.

In December I had bloods done and these were the results.

Oestradol 244 41-159
Testosterone 37.1 7.6-31.4
Shbg 21 16-55
Free androgen index 170 24-104
Free test 1.070 0.3-1.0
Prolactin 1000 86-324

My prolactin was high as I did the blood test at the end of the day and I’d just been for a 6 mile run.

After these results I was given androlone I think was the name of the tablets and told to take half a tablet every 3 days.

I did felt a tad less strange in my head but still not right.

Today as I type this I still have the strange head feeling and I am back on gels, not injected for about 3 weeks.

I’m gutted I would of loved to have stayed on injections but I just want this head feeling to sod off.
Like I say from the very first injection this feeling appeared.

I’d appreciate any help at all as I’ve read posts from you all and you all know far more than my GP.

Look forward to your replys.

Simon.

We need ranges on lab work, please.

1 Like

Hi studhammer I have added ranges as requested thank you for your help.

There are a lot more guys on here better qualified to comment but…wow your estrogen and prolactin are very likely the cause of your problems. I assume your dr gave you no estrogen control whatsoever. He really screwed you up.

No wonder you feel like shit!

We need to get some guys in here to help you. @KSman, @physioLojik, @iron_yuppie. Can you help out Simon here? His doc screwed him up royally.

Simon, at a minimum you need to:

  • consider subQ injections EOD to control estrogen
  • tell your Dr that you need to monitor and control estradiol
  • tell your Dr to add cabergoline to control prolactin

You need to provide units for your labs, nmol/L, ng/dL? Your protocol is all wrong, you should be injecting 50mg twice weekly to startout do to your low SHBG or you will not improve. Your high prolactin is cause for concern, you should never have been put on TRT in the first place.

Prolactin can lower testosterone by lowering LH, your labs are inadequate. Proper labs might show prolactin as the cause of low testosterone, simply lowering prolactin could solve all issues. High levels of prolactin can also be caused by pituitary tumors.

Many who come here also have thyroid issues, do you consume iodized salt? Thyroid requires iodine and can lead to hypothyroidism, see thyroid sticky and check oral body temps.

Wow. That’s an insane e2 reading. You need a doctor who will do the following:
-get you back on Test E (but twice weekly in divided doses)
-give you an AI to manage your e2
-draw blood again soon, not after a run, to see if your prolactin is still high

Thanks again studhammer I cant tell you how much I appreciate your help, like I say the dizziness is the only side Ive experienced other wise ive felt amazing.
After the results I had at the end of December I was given 7 anastrolze 1mg tablet and was told to take half a tablet every 3 days. Not sure it helped really maybe I need to be on the tablets for the long term.

I was told by the TRT clinic that the reason for the dizziness was the high estrogen and the prolactin effects and that my body would get used to the weekly injections.
Like I say I had been on a big run straight before the blood tests and it was end of the day so my prolactin will be a lot higher.

As the labrinhitus feeling is still with me this week I went to my GPs and had more bloods done haven’t heard anything back and I had them done on Monday.

Thanks again.

thanks iron yuppie really appreciate your help on this, so you recommend splitting the 125 test E dose?
also should I take the AI inhibiter every day or every other what do you recommend?
I pay for my test e its not from my GP.

Thank you so much for your help guys.

by AI you do mean anastrolze tablets, as that’s what I was given.

Thank you.

I think once you get onto a TRT protocol you should be splitting the dosages, yes. But I think you need to get the prolactin checked and under control before you go back to your TRT. As systemlord said, it can really interfere with your testosterone levels. Get that managed before you start anything else. Solve one problem at a time in a systematic way. That’s the path to a successful protocol for someone in your situation.

Yes. Anastrozole is pretty powerful, and dialing in the right dosage is not always a simple, straight line. You’ll have to make some adjustments along the way, so don’t be frustrated if it takes some tinkering.